# SDR 98ZZZX957

- Difficulty date: February 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40259
- Make and model: Piper PA-23-250
- Aircraft serial: 277305069
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1016301010
- Condition: Failed
- Location: Eng Lt Mag
- Part time: 94 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE HAD 200 RPM DROP ON LEFT MAGNETO.  CHECKED MAG TO ENGINE TIMING, AND COULD NOT GET MAG TIMED TO ENGINE.  REMOVED MAG FOR INSPECTION.  WHEN MAG WAS OPENED, FOUND MAGNET SHAFT SHEARED AT KEYWAY.  THIS MAGNETO WAS A NEW/REBUILD FROM TELEDYNE CONTINENTAL INSTALLED ON THIS AIRCRAFT 94.0 HOURS BEFORE.
